U.S. doctors online nowAsk doctors free
Indianapolis, IN
A 43-year-old female asked:

Can antipsychotic meds cause diastolic heart dysfunction/failure? i am currently on 15mg saphris (asenapine) and 150mg seroquel xr plus various other drugs

1 doctor answer1 doctor weighed in
Dr. Austina Cho
Psychiatry 26 years experience
Not likely: Antipsychotics should be used w/ caution in people w/ heart disease as they may exacerbate preexisting conditions. However, i haven't heard of saphris (asenapine) ; seroquel directly causing diastolic heart failure. If you suffer from other medical illnesses such as sleep apnea, diabetes, ; high blood pressure, then they are the more likely causes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 5, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.